Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Birth control pills and HAART
Oct 24, 2004

I'm going to take tenofovir and sustiva and 3tc. Do I have to stop taking my birth control pills?

Response from Dr. Pierone

You do not need to stop birth control pills as you commence this antiretroviral regimen. There is a modest interaction with Sustiva that leads to an increase in the blood levels of estrogen in birth control pills and in the prescribing information they provide a disclaimer that barrier method of contraception (condoms, diaphragm) should also be used. Sustiva has been linked to birth defects in primate models so women of childbearing age that take Sustiva need to be very careful not to become pregnant. Hope this helps and good luck to you.



Previous
calmer waters
Next
Keep immune system up or stay of meds til drop?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement